Alert archive / Texas / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Brownsville, TX

August 18, 20088 counties in Texas

NWS Brownsville, TX issued this flash flood watch at Aug 18, 2008, 1:29 PM CDT for 8 counties in Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2008, 1:29 PM CDT (18:29 UTC)
Expired
Aug 20, 2008, 1:32 AM CDT
In force
36 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2495 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2495 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KBRO 181829
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
129 PM CDT MON AUG 18 2008

...HEAVY RAINFALL MAY OCCUR ACROSS PORTIONS OF DEEP SOUTH TEXAS
THROUGH TUESDAY...

.LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW
PRESSURE SYSTEM PROPAGATES EAST NORTHEASTWARD ACROSS THE AREA.

TXZ248>257-190230-
/O.NEW.KBRO.FF.A.0002.080818T1829Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
129 PM CDT MON AUG 18 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS...
  INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...
  COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY...
  JIM HOGG...KENEDY...STARR AND ZAPATA.

* THROUGH TUESDAY EVENING

* RAINFALL AMOUNTS UP TO 4 INCHES PER HOUR ARE POSSIBLE IN HEAVIER
  THUNDERSTORMS. REDEVELOPMENT AND TRAINING MAY RESULT IN HIGHER
  AMOUNTS IN LOCALIZED AREAS.

* TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO CROSS
  FLOODED ROADWAYS.

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE
DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY.

$$

63/65
7 follow-up statements
000 
WGUS64 KBRO 182113
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 PM CDT MON AUG 18 2008

...ADDITIONAL HEAVY RAINFALL MAY AFFECT PORTIONS OF DEEP SOUTH
TEXAS THROUGH TUESDAY EVENING...

.LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE TEXAS PANHANDLE PROPAGATES EASTWARD
ACROSS NORTHERN TEXAS. THIS COULD PRODUCE ADDITIONAL FLOODING
PROBLEMS ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY. 

TXZ248>257-191100-
/O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
413 PM CDT MON AUG 18 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH TUESDAY EVENING

* AN UPPER LEVEL LOW PRESSURE AREA CENTERED OVER THE TEXAS
  PANHANDLE WILL MOVE SLOWLY EAST ACROSS NORTHERN TEXAS THROUGH
  TUESDAY AND WEDNESDAY. THIS SYSTEM WILL CONTINUE TO PUMP DEEP
  TROPICAL MOISTURE OVER DEEP SOUTH TEXAS. THIS TROPICAL MOISTURE
  WILL INTERACT WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE
  UPPER LEVEL LOW PRESSURE AREA TO PRODUCE ADDITIONAL ROUNDS OF
  SHOWER AND THUNDERSTORM THROUGH TOMORROW. THESE ROUNDS OF SHOWER
  AND THUNDERSTORM ACTIVITY WITH LIKELY PRODUCE ADDITIONAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS DEEP SOUTH TEXAS WITH
  ISOLATED HIGHER AMOUNTS OF 4 TO 6 INCHES THROUGH TUESDAY
  EVENING. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS THROUGH
  TONIGHT AND TUESDAY EVENING MAY QUICKLY PRODUCE MORE FLOODING
  PROBLEMS ACROSS DEEP SOUTH TEXAS...ESPECIALLY ACROSS AREAS
  ALREADY SATURATED BY HEAVY RAINFALL THAT OCCURRED YESTERDAY AND
  EARLIER TODAY. 

* TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO 
  CROSS FLOODED ROADWAYS. 

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE
DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY.

$$

SPEECE
000 
WGUS64 KBRO 190255
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 PM CDT MON AUG 18 2008

...ADDITIONAL HEAVY RAINFALL MAY AFFECT PORTIONS OF DEEP SOUTH
TEXAS THROUGH TUESDAY EVENING...

.LOCALLY HEAVY RAINFALL MAY DEVELOP OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH TUESDAY AS A SLOW MOVING UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE TEXAS PANHANDLE PROPAGATES EASTWARD
ACROSS NORTHERN TEXAS. THIS COULD PRODUCE ADDITIONAL FLOODING
PROBLEMS ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH TUESDAY.

TXZ248>257-191100-
/O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
955 PM CDT MON AUG 18 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH TUESDAY EVENING

* AN UPPER LEVEL LOW PRESSURE AREA CENTERED OVER THE TEXAS
  PANHANDLE WILL MOVE SLOWLY EAST ACROSS NORTHERN TEXAS THROUGH
  TUESDAY AND WEDNESDAY. THIS SYSTEM WILL CONTINUE TO PUMP
  TROPICAL MOISTURE OVER DEEP SOUTH TEXAS. THIS MOISTURE WILL
  INTERACT WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER
  LEVEL LOW PRESSURE AREA TO PRODUCE ADDITIONAL PERIODS OF SHOWERS
  AND THUNDERSTORMS THROUGH TOMORROW EVENING. THESE ROUNDS OF
  SHOWER AND THUNDERSTORM ACTIVITY WITH LIKELY PRODUCE ADDITIONAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS DEEP SOUTH TEXAS WITH
  ISOLATED HIGHER AMOUNTS OF 4 TO 6 INCHES THROUGH TUESDAY
  EVENING. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS THROUGH
  TONIGHT AND TUESDAY EVENING MAY QUICKLY PRODUCE MORE FLOODING
  PROBLEMS ACROSS DEEP SOUTH TEXAS...ESPECIALLY ACROSS AREAS
  ALREADY SATURATED BY HEAVY RAINFALL THAT OCCURRED OVER THE LAST
  SEVERAL DAYS.

* TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO 
  CROSS FLOODED ROADWAYS. 

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE
DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY.

$$

SPEECE
000 
WGUS64 KBRO 190914
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CDT TUE AUG 19 2008

...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW
MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL
LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL
FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON
MONDAY.

TXZ248>257-191700-
/O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
414 AM CDT TUE AUG 19 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR 

* ALL OF DEEP SOUTH TEXAS...INCLUDING BROOKS...COASTAL CAMERON
  ...COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY
  ...JIM HOGG...KENEDY...STARR...AND ZAPATA COUNTY.

* THROUGH 7 PM CDT THIS EVENING.

* BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER
  THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP
  TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
  AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY THIS
  EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH THE
  SHOWER AND THUNDERSTORM ACTIVITY TODAY...WITH ISOLATED AREAS OF
  LOCALLY HEAVY RAINFALL EASILY PRODUCING RAINFALL AMOUNTS OF 4 TO
  6 INCHES. ADDITIONAL FLOODING PROBLEMS IN DEEP SOUTH TEXAS MAY
  OCCUR DUE TO THE HEAVY RAINS...ESPECIALLY IN AREAS ALREADY
  SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS.

* REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT
  DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED
  ROADWAYS.

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE
DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY.

$$

TOMASELLI
000 
WGUS64 KBRO 191705
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 PM CDT TUE AUG 19 2008

...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW
MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL
LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL
FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON
MONDAY.

TXZ248>257-200000-
/O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1205 PM CDT TUE AUG 19 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* UNTIL 7 PM CDT THIS EVENING

* BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER
  THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP
  TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
  AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY THIS
  EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSSIBLE WITH
  THE SHOWER AND THUNDERSTORM ACTIVITY TODAY. ADDITIONAL FLOODING
  PROBLEMS IN DEEP SOUTH TEXAS MAY OCCUR DUE TO THE HEAVY
  RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY RAINFALL OVER
  THE PAST SEVERAL DAYS.

* REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT 
  DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED 
  ROADWAYS. 

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE
DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY.

$$

PHILO
000 
WGUS64 KBRO 192058
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT TUE AUG 19 2008

...FLASH FLOOD THREAT CONTINUES TODAY ACROSS DEEP SOUTH TEXAS...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP OVER DEEP SOUTH TEXAS THROUGH THIS EVENING DUE TO A SLOW
MOVING MID-LEVEL LOW PRESSURE SYSTEM. LOCALLY HEAVY RAINFALL WILL
LIKELY AFFECT PORTIONS OF DEEP SOUTH TEXAS...PRODUCING ADDITIONAL
FLOODING PROBLEMS IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL ON
MONDAY.

TXZ248>257-200000-
/O.CON.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
358 PM CDT TUE AUG 19 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* UNTIL 7 PM CDT THIS EVENING

* BROAD LOW PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE OVER 
  THE LONE STAR STATE AND DEEP SOUTH TEXAS...COMBINED WITH DEEP 
  TROPICAL MOISTURE...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS 
  AND THUNDERSTORMS OVER THE RIO GRANDE VALLEY THROUGH EARLY 
  THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSSIBLE 
  WITH THE SHOWER AND THUNDERSTORM ACTIVITY TODAY. ADDITIONAL 
  FLOODING PROBLEMS IN DEEP SOUTH TEXAS MAY OCCUR DUE TO THE 
  HEAVY RAINS...ESPECIALLY IN AREAS ALREADY SATURATED BY 
  RAINFALL OVER THE PAST SEVERAL DAYS. 

* REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT 
  DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED 
  ROADWAYS. 

A FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS POSSIBLE.
RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO
PROTECT PROPERTY.

$$

13
000 
WGUS64 KBRO 192352
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
652 PM CDT TUE AUG 19 2008

...FLASH FLOOD THREAT CONTINUES TONIGHT ACROSS WESTERN DEEP SOUTH
TEXAS...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS
PORTIONS OF DEEP SOUTH TEXAS THROUGH TONIGHT DUE TO A SLOW MOVING
MID LEVEL LOW PRESSURE SYSTEM NOW CENTERED OVER NORTH CENTRAL TEXAS.
AREAS OF LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT THE WESTERN
PORTIONS OF DEEP SOUTH TEXAS INTO THE EVENING AND OVERNIGHT HOURS...
PRODUCING ADDITIONAL FLOODING PROBLEMS IN AREAS THAT RECEIVED
SIGNIFICANT RAINFALL ON MONDAY.

TXZ250-251-254>257-200100-
/O.CAN.KBRO.FF.A.0002.000000T0000Z-080820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
652 PM CDT TUE AUG 19 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS
HAS BEEN CANCELLED. THE FLOODING POTENTIAL ACROSS THE EASTERN
PORTIONS OF DEEP SOUTH TEXAS HAS DIMINISHED AS MORE STABLE AIR
APPEARS TO BE MOVING OVER THE REGION AND THE DAYTIME HEATING IS
WEAKENING. HOWEVER...IF STRONGER THUNDERSTORMS REDEVELOP OVER THE
REGION LATER TONIGHT...FLOODING PROBLEMS COULD RETURN QUICKLY.

$$

TXZ248-249-252-253-200900-
/O.EXT.KBRO.FF.A.0002.000000T0000Z-080820T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
652 PM CDT TUE AUG 19 2008

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...HIDALGO...JIM HOGG...STARR AND ZAPATA.

* UNTIL 4 AM CDT WEDNESDAY

* A BROAD LOW PRESSURE AREA IN THE MIDDLE LAYERS OF THE ATMOSPHERE
  OVER NORTH CENTRAL TEXAS...COMBINED WITH DEEP TROPICAL MOISTURE...
  WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
  OVER THE WESTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH EARLY
  WEDNESDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
  ARE POSSIBLE WITH THE SHOWER AND THUNDERSTORM ACTIVITY THROUGH
  EARLY WEDNESDAY MORNING WITH SOME ISOLATED AREAS POSSIBLY
  RECEIVING 2 TO 4 INCHES OF ADDITIONAL RAINFALL. ADDITIONAL
  FLOODING PROBLEMS MAY OCCUR ACROSS THE WESTERN PORTIONS OF DEEP
  SOUTH TEXAS DUE TO THE POTENTIAL HEAVY RAINS...ESPECIALLY IN
  AREAS ALREADY SATURATED BY RAINFALL OVER THE PAST SEVERAL DAYS.

* REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT 
  DROWN. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS ANY FLOODED 
  ROADWAYS. 

A FLASH FLOOD WATCH MEANS THAT INLAND FRESHWATER FLOODING IS
POSSIBLE. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION
TO PROTECT PROPERTY.

$$

SPEECE
000 
WGUS64 KBRO 200632
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 AM CDT WED AUG 20 2008

...HEAVIEST RAINS TO SHIFT EAST TODAY...

.DEEP SOUTH TEXAS WILL SEE ANY RAINFALL FOCUSED MORE ON COASTAL
AREAS TODAY...WHICH HAVE RECEIVED LESS RAIN OVERALL OVER THE LAST
72 HOURS. THE FLASH FLOOD WATCH FOR WESTERN SECTIONS IS THEREFORE
CANCELLED.

TXZ248-249-252-253-200745-
/O.CAN.KBRO.FF.A.0002.000000T0000Z-080820T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
132 AM CDT WED AUG 20 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR WESTERN SECTIONS OF DEEP SOUTH TEXAS HAS
BEEN CANCELLED. WHILE THE RAIN EVENT WILL CONTINUE DURING THE
AFTERNOONS FOR ANOTHER TWO OR THREE DAYS...RAINFALL ACCUMULATION
TODAY WILL SHIFT EAST TO IMPACT COASTAL SECTIONS. LOCALLY HEAVY
RAINFALL WILL CONTINUE TO BE POSSIBLE IN SLOW MOVING INDIVIDUAL
THUNDERSTORMS FOR THE ENTIRE AREA...BUT INCIDENTS OF FLASH
FLOODING WILL BE LESS FREQUENT AND ISOLATED IN NATURE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 1:00 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 18, 1:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CDT MON AUG 18 2008

.DISCUSSION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MOVED OVER
THE WESTERN AND CENTRAL COUNTIES OF DEEP SOUTH TEXAS TODAY. FLOODING
OCCURRED ACROSS SOUTHERN STARR AND SOUTH ZAPATA COUNTIES WHEN
TORRENTIAL RAINS DEVELOPED OVER THE AREA. AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST NORTHEASTWARD
ACROSS DEEP SOUTH TEXAS TONIGHT. THE UPPER LEVEL LOW WILL CONTINUE
PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS OVER THE RIO GRANDE
VALLEY AT TIMES THROUGH TUESDAY. RAIN CHANCES WILL DECREASE OVER THE
CWA BY WEDNESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES
EASTWARD. TEMPERATURES WILL CONTINUE SLIGHTLY LOWER THAN NORMAL FOR
THROUGH TUESDAY WITH MOSTLY CLOUDY SKIES PREVAILING ACROSS THE RIO
GRANDE VALLEY. TEMPERATURES WILL INCREASE TO SLIGHTLY ABOVE NORMAL
VALUES FOR THIS TIME OF THE YEAR THE MIDDLE OF THIS WEEK AND REMAIN
AT ABOVE NORMAL VALUES THROUGH THIS WEEKEND. LIGHT TO MODERATE
SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE DEEP SOUTH TEXAS
THROUGH THE END OF THIS WEEK. THE WINDS MAY BECOME VARIABLE AND
INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS.
&&

.MARINE...AT 12 NOON BUOY020 REPORTED SOUTH TO SOUTHEAST WINDS AT 10
TO 12 KTS AND SEAS 3.0 FEET WITH A PERIOD OF 6 SECONDS. HIGH
PRESSURE IN THE NORTHEAST GULF WILL KEEP WINDS LIGHT TO MODERATE
FROM THE EAST TO SOUTHEAST THROUGH THE THE BEGINNING OF THE WEEK.
SCATTERED SHOWERS WILL CONTINUE IN THE MORNING HOURS THROUGH THE
MIDDLE OF THE WEEK WHILE SOME THUNDERSTORM ACTIVITY IS POSSIBLE
DURING THE DAY.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS WITH
TEMPO MVFR CIGS/VSBYS IN SHOWERS OR THUNDERSTORMS. WINDS WILL BE
LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  88  78  89  79 /  40  60  40  40  20
BROWNSVILLE          78  89  77  90  78 /  40  60  40  40  20
HARLINGEN            77  89  76  91  77 /  40  60  40  40  20
MCALLEN              77  90  76  93  77 /  40  60  40  30  20
RIO GRANDE CITY      77  92  76  94  77 /  40  60  40  30  20
SOUTH PADRE ISLAND   80  86  79  86  80 /  40  60  40  40  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE.......VEGA
Hazardous weather outlook, Aug 18, 5:20 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 AM CDT MON AUG 18 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-191100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
520 AM CDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
DEEP SOUTH TEXAS TODAY AND TONIGHT. SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE...PRODUCING MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH
WEDNESDAY...CONTINUING THE THREAT OF MINOR NUISANCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN BROWNSVILLE TODAY THROUGH WEDNESDAY.

TOMASELLI

In the hours before

Local storm report, Aug 18, 10:21 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 AM CDT MON AUG 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     FLASH FLOOD      ROMA                    26.41N 99.00W
08/18/2008                   STARR              TX   LAW ENFORCEMENT

            ROMA POLICE DEPARTMENT REPORTS MAJOR URBAN FLOODING WITH
            1 TO 1 1/2 FEET OF WATER THROUGHOUT THE CITY

&&

CAMPBELL
Local storm report, Aug 18, 11:16 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1116 AM CDT MON AUG 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     FLOOD            ROMA                    26.41N 99.00W
08/18/2008                   STARR              TX   COUNTY OFFICIAL

            STARR COUNTY EM REPORTS AT LEAST 50 HOMES FLOODED IN
            ROMA. FM 650 CLOSED DUE TO HIGH WATER. MAJOR URBAN
            FLOODING WITHIN THE CITY. SHELTERS OPENED.

&&

CAMPBELL
Special weather statement, Aug 18, 1:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
111 PM CDT MON AUG 18 2008

TXZ248>257-182100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
111 PM CDT MON AUG 18 2008

...HEAVY RAIN EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY AND
DEEP SOUTH TEXAS TODAY THROUGH TUESDAY...

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER DEEP SOUTH
TEXAS WILL COMBINE WITH DEEP TROPICAL MOISTURE TO PRODUCE NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES THROUGH TUESDAY. SOME
OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN WHICH MAY CAUSE
LOCALIZED FLOODING.

RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY AND ISOLATED AMOUNTS
OF 6 INCHES OR GREATER ARE POSSIBLE FOR ANY ONE LOCATION THROUGH
TUESDAY. AFTER RECORD BREAKING JULY RAINFALL MANY LOCATIONS ARE
STILL WET. WIDESPREAD HEAVY RAIN OR TRAINING OF THUNDERSTORMS
COULD QUICKLY SATURATE THE SOIL CAUSING RAPID RUNOFF PRODUCING
FLOODING ESPECIALLY IN LOW LYING AREAS.

REMEMBER IF HIGH WATER IS EXPERIENCED DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER
GROUND.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS POTENTIALLY HEAVY RAINFALL EVENT.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:02 PM CDTAreal Flood AdvisoryBROStarr, Zapata118 min
Aug 17, 9:24 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata66 min
Aug 18, 8:42 AM CDTAreal Flood AdvisoryBROStarr2 hr
Aug 18, 9:27 AM CDTFlash Flood WarningBROStarr4 hr
Aug 18, 11:18 AM CDTAreal Flood AdvisoryBROZapata117 min
Aug 18, 3:12 PM CDTAreal Flood WarningBROStarr12 hr
Aug 18, 3:31 PM CDTAreal Flood AdvisoryBROKenedy, Willacy89 min
Aug 18, 4:46 PM CDTAreal Flood AdvisoryBROHidalgo119 min
Aug 18, 6:38 PM CDTAreal Flood AdvisoryBROHidalgo112 min

Nearby

Flash Flood Watches in Texas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.